MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU375
Medical Device Problem Codes Break (1069); Device Difficult to Setup or Prepare (1487); Operating System Becomes Nonfunctional (2996)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: not applicable, as there was no patient contact with the device.Section d6a, if implanted, give date: not applicable as the iol was not implanted.Section d6b, if explanted, give date: not applicable as the iol was not implanted.Therefore, not explanted.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information, a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a preloaded monofocal toric intraocular lens (iol) was damaged during surgery.The lens did not come into contact with the patient.The reported issue involved a bent plunger and an injector pen that was unable to turn.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: feb 19, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed that the handpiece was received with the plunger rod overriding the lens stuck in the cartridge.Viscoelastic residue was observed throughout the cartridge.The cartridge tip was bent.No issues were identified with the lens module, device assembly, and plunger rod advancement.The plunger was observed to be slightly bent.The lens could not be removed from the cartridge; however, the lens was observed to be damaged.The complaint issues of ¿plunger rod issue¿ and ¿lens damaged¿ were identified during product evaluation, while the complaint issue of ¿difficult to use¿ was not identified during the evaluation.The observed issues during the product evaluation could not be confirmed to be related to a manufacturing or design issue.Conclusion: based on the investigation, no malfunction or product deficiency was identified.Corrected data: in review, it was noticed that the justification for the absence of the ¿first/given name¿ field in section e1 was inadvertently not addressed in section h11 of the initial mdr report.This information has now been captured in this supplemental mdr report.The following field has been updated accordingly: section e1: initial reporter first name: unknown, information not provided.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24464674
Report Number3012236936-2026-000055
Device Sequence Number9644128
Product Code MJP
UDI-Device Identifier05050474748095
UDI-Public(01)05050474748095(17)270805
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU375
Device Catalogue NumberDIU375U090
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date02/26/2026
Supplement Report FDA Received Date04/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown